Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

On ciprodex and naprosyn for otitis externa. Have swelling in ear with discharge. What to do?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1984
Answered : 1971 Questions
i was diagnosed with Otitis externa, i was placed on Ciprodex ear drops and naprosyn, i am on day 3 of both of those medications with no apparent improvement to the swelling in my right ear, tonight, i layed down on my ear and it popped and i had a good amount of purulent drainage with some blood come out as well, my ear is still swollen, i had to remove the wic i had placed by the ER cause it was covered in blood, my ear is still swollen, my hearing has only improved maybe 10% prior to the drainage, what should i do next?
Posted Tue, 16 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. A.K. Srivastava 1 hour later

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding infection in your ear (otitis externa) which is having large dischrge and quite painful. It is not responding well to treatment you are taken.

Here I would like to suggest you some investigations which are necessary for proper management. These are-

(a) Blood -CBC, blood sugar -F. & P.P.

(b) Culture and sensitivity of ear pus.

(c) X-Ray of your diseased ear in Shuller's view.

Till the results of investigations are awaited you can take-

(1) Antibiotic - Amoxicilin 625 mg three times a day. After the culture report this may be change according to report.

(2) Anti inflammatory analgesic- Like combination of Diclofenac 50 mg and Serratiopeptidase 10 mg twice a day.

(3) Keep your ear clean and dry by cotton swab than put ear drop preferably having combination of antibiotic, anti fungal and steroids.

I hope this will help you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor